Colitis Home > Colazal Overdose
No cases of Colazal overdose have been reported. However, the effects of an overdose on Colazal would probably be similar to those seen with medications that are closely related to Colazal. These symptoms could include vertigo, sweating, nausea, and diarrhea. Treatment options for a Colazal overdose could involve giving IV fluids or treating any complications that result from the overdose.
An Introduction to Colazal OverdoseColazal® (balsalazide disodium) is a medication that is used to treat ulcerative colitis. As with all medicines, it is possible for a person to take too much Colazal. Overdose effects will vary depending on a number of factors, including how much Colazal is taken and whether it is taken with alcohol or other medicines.
Symptoms of a Colazal OverdoseNo cases of Colazal overdose have been reported. However, it is expected that overdose symptoms would be similar to those seen with medications closely related to Colazal. These symptoms may include:
- Tinnitus (ringing in the ears)
- Vertigo (a spinning sensation)
Treatment for a Colazal OverdoseThe treatment for a Colazal overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Colazal overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek immediate medical attention if you believe that you may have overdosed on Colazal.